Alert archive / Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 14, NWS Blacksburg, VA

July 31, 2022Bedford County, Campbell County, City of Lynchburg, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 31, 2022, 9:23 PM EDT for Bedford County, Campbell County, City of Lynchburg, Virginia. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2022, 9:23 PM EDT (01:23 UTC)
Expired
Aug 1, 2022, 12:15 AM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Bedford County, VA, Campbell County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 9:40 PM EDTFLOOD1 Wsw Timberlake, VASTANDING WATER OBSERVED THAT MAKES THE ROAD IMPASSABLE NEAR THE INTERSECTION OF TIMBERLAKE ROAD AND GROVE AVENUE.
Jul 31, 9:50 PM EDTFLASH FLOODTimberlake, VAMULTIPLE ROADS IN THE TIMBERLAKE AREA WERE FLOODED AND IMPASSIBLE DUE TO HEAVY RAIN, SOME ROADS WITH SEVERAL INCHES OF WATER FLOWING ACROSS/DOWN THEM.
Jul 31, 10:00 PM EDTHEAVY RAIN 4.251 Se Timberlake, VAA PERSONAL WEATHER STATION RECORDED 4.25 INCHES OF RAINFALL DURING A 2-HOUR PERIOD BETWEEN 8 PM AND 10 PM ON JULY 31ST. THIS INCLUDES 3.28 INCHES FALLING BETWEEN 8 PM AND 9 PM. BOTH OF THESE TOTALS ARE BETWEEN 200- AND 500-YEAR RAINFALL EVENTS PER NOAA ATLAS 1
Jul 31, 10:00 PM EDTHEAVY RAIN 4.732 Se Timberlake, VAA PERSONAL WEATHER STATION RECORDED 4.73 INCHES OF RAINFALL DURING A 2-HOUR PERIOD BETWEEN 8 PM AND 10 PM ON JULY 31ST. THIS INCLUDES 3.77 INCHES FALLING BETWEEN 8 PM AND 9 PM. BOTH OF THESE TOTALS ARE ROUGHLY 1,000-YEAR RAINFALL EVENTS PER NOAA ATLAS 14 POINT
Jul 31, 11:59 PM EDTHEAVY RAIN 5.884 Nne Goode, VAWSLS RELAYED A RAINFALL REPORT FROM A VIEWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2022-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2022-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
490 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

095 
WGUS51 KRNK 010123
FFWRNK
VAC019-031-680-010415-
/O.NEW.KRNK.FF.W.0014.220801T0123Z-220801T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
923 PM EDT Sun Jul 31 2022

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Northern Campbell County in central Virginia...
  The City of Lynchburg in central Virginia...
  Central Bedford County in south central Virginia...

* Until 1215 AM EDT.

* At 923 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 4 inches of rain have fallen. The expected rainfall rate is 
  1 inch in 1 hour. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lynchburg...                       Bedford...
  Forest...                          Evington...
  Big Island...                      Rustburg...
  Goode...

This includes the following streams and drainages...
  Buffalo Creek, Blackwater Creek and Big Otter River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3737 7974 3741 7967 3729 7943 3741 7966
      3745 7958 3747 7958 3754 7949 3754 7938
      3750 7930 3750 7925 3739 7910 3739 7906
      3741 7906 3743 7902 3734 7899 3729 7895
      3723 7931 3728 7941

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR

$$

AS
2 follow-up statements
708 
WGUS71 KRNK 010222
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1022 PM EDT Sun Jul 31 2022

VAC019-031-680-010415-
/O.CON.KRNK.FF.W.0014.000000T0000Z-220801T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford VA-Campbell VA-City of Lynchburg VA-
1022 PM EDT Sun Jul 31 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT MONDAY 
FOR NORTHERN CAMPBELL AND CENTRAL BEDFORD COUNTIES AND THE CITY OF 
LYNCHBURG...

At 1022 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 2 
and 5 inches of rain have fallen.  Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
Lynchburg...                       Bedford...
Forest...                          Evington...
Big Island...                      Rustburg...
Goode...

This includes the following streams and drainages...
  Big Otter River, Buffalo Creek and Blackwater Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3737 7974 3741 7967 3729 7943 3741 7966
      3745 7958 3747 7958 3754 7949 3754 7938
      3750 7930 3750 7925 3739 7910 3739 7906
      3741 7906 3743 7902 3734 7899 3729 7895
      3723 7931 3728 7941

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR

$$

AS
084 
WGUS71 KRNK 010405
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1205 AM EDT Mon Aug 1 2022

VAC019-031-680-010415-
/O.EXP.KRNK.FF.W.0014.000000T0000Z-220801T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford VA-Campbell VA-City of Lynchburg VA-
1205 AM EDT Mon Aug 1 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM EDT EARLY THIS MORNING 
FOR NORTHERN CAMPBELL AND CENTRAL BEDFORD COUNTIES AND THE CITY OF 
LYNCHBURG...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3737 7974 3741 7967 3729 7943 3741 7966
      3745 7958 3747 7958 3754 7949 3754 7938
      3750 7930 3750 7925 3739 7910 3739 7906
      3741 7906 3743 7902 3734 7899 3729 7895
      3723 7931 3728 7941

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 8:04 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 31, 8:04 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
804 PM EDT Sun Jul 31 2022

.SYNOPSIS...
A warm front will shift northward tonight toward the northern
Mid-Atlantic by Monday afternoon. High pressure over the
southeast will then build across our area by the middle of the
week, bringing with it a more typical summer weather pattern of
spotty/disorganized showers and storms driven by afternoon
heating.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 745 PM EDT Sunday...

    Showers and storms expected this evening...

MSAS and LAPS analyses have the axis of best instability from
Roanoke to Danville. Expect the band of showers and
thunderstorms to continue east through the piedmont through
02z/10PM.

Showers and storms moving in from the west during the evening
take advantage of any increase in instability from the surface
heating. Combine that with deep tropical moisture in place
(precipitable water values ranging from 1.8 inches mountains to
2.2+ inches Piedmont), and there remains the potential for areas
of heavy rain and localized flash flooding during the evening,
more so across the Piedmont, but really can't rule it out
anywhere. Overall, this activity is expected to remain moving,
but it's the localized areas where cells begin to pass over
multiple times over a short duration that will need to be
closely monitored.

The main wave will pass east of our area by around midnight,
resulting in a general decrease in shower activity as the night
progresses. That stated, the tropical moisture will remain
present, making for muggy conditions with pockets of fog.
Overnight lows will range from the mid 60s for the mountains to
the low 70s east of the Blue Ridge.

Scattered showers will return on Monday as the stalled front
responsible for rainfall over the past several days begins to
shift northward toward the Great Lakes in response to low
pressure passing over the upper Midwest. There is still the
potential during Monday afternoon for localized heavy rain,
however feel the threat for flooding will remain low in the
westerly windflow. Given better chances for sunshine,
afternoon temperatures will be warmer than those of today,
ranging from the mid 70s to low 80s across the mountains, while
the Piedmont warms into the mid/upper 80s.

Forecast confidence is average to above average.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 1215 PM EDT Sunday...

   Afternoon shower and storm chances for the beginning of the
   week...

An upper level trough extending into the eastern US will start
to flatten through the beginning of the week as ridging aloft
begins to spread eastward from the Southwest US, and then builds
into the Mid Atlantic. The surface front moving through today
will lift out of the area to the north, and surface high
pressure will filter in behind from the Southeast by Monday
night. However, there will still be plenty of moisture in the
area, and when combined with daytime heating, showers and
thunderstorms will likely develop in the afternoon.

Temperatures will increase during this forecast period, with
high temperatures in the Piedmont reaching almost 90 degrees and
mid to low 80s along and west of the Blue Ridge on Tuesday, but
also reaching the upper 80s on Wednesday.

Forecast confidence is average.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 1230 PM EDT Sunday...

   Front approaches towards the end of the week...

Surface high pressure remains over the Southeast US and most of
the Mid Atlantic. Showers and thunderstorms are possible each
afternoon, typical of this summer pattern. A cold front will
approach the Mid Atlantic from the Great Lakes region by the end
of the work week. At this time, it doesn't look to move further
south than Northern Virginia as it progresses eastward.
However, given the high pressure that will remain over the
Southeast, there is uncertainty in the timing of the front and
how far south it moves, as well as the coverage of showers and
storms. For now, have not gone higher than chance PoPs for the
afternoon/evening hours for this forecast period to reflect this
uncertainty.

High temperatures look to drop a couple degrees towards the end
of the week due to the cold front. However, temperatures will
still be around normal for this time of year, with the areas
east of the Blue Ridge in the upper 80s, and areas west in the
low to mid 80s.

Forecast confidence is average, but lower in the timing and
progression of the cold front, and therefore, lower in shower
and storm coverage and timing.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 750 PM EDT Sunday...

MSAS and LAPS analyses have the axis of best instability from
Roanoke to Danville. Expect the band of showers and
thunderstorms to continue east through the piedmont through
02z/10PM. KLYH and KDAN will have thunderstorms with MVFR
ceiling and visibility with this line.

Areal coverage of showers and isolated thunderstorms was more
limited over the mountains and foothills. For now have VCSH in
the KBLF, KBCB, and KLWB tafs through 04Z/midnight. Patchy MVFR
fog will develop across much of the region overnight.

Ceilings will drop to IFR on the western slopes of the central
Appalachians including at KBLF and KLWB by midnight. Some IFR
ceilings in the Virginia piedmont around KLYH. Expect little to
no improvement tonight.

Conditions will improve after sunrise with ceilings returning
back to VFR in the foothills and piedmont by noon/16Z. It will
take longer in the mountains for ceilings to lift but the fog
will erode by 14Z/10AM.

Scattered thunderstorms are expected in the afternoon again on
Monday. Visibility will be MVFR or lower with any of the
stronger storms due to heavy rain.

Average forecast confidence for ceiling, visibility and wind.

.Extended Aviation Discussion...

Expect to then transition to more summer type weather beginning
Tuesday, with general VFR conditions for Tuesday through
Thursday outside showers/storms in the afternoon and any late
night fog.

Friday more numerous showers and thunderstorms are expected
along with the associated MVFR conditions.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...NF
NEAR TERM...AMS
SHORT TERM...AS
LONG TERM...AS
AVIATION...AMS/NF
Hazardous weather outlook, Jul 31, 2:50 PM EDT, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
250 PM EDT Sun Jul 31 2022

NCZ001-002-018-019-VAZ007-009>020-022>024-035-047-WVZ042>044-507-508-
011900-
Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Amherst-Buckingham-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
250 PM EDT Sun Jul 31 2022

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Excessive rainfall from thunderstorms is possible this afternoon and
evening. This could lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms Monday could bring heavy rainfall with isolated and
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather by
calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov
or online at www.weather.gov/rnk.

NCZ003>006-020-VAZ032>034-043>046-058-059-011900-
Surry-Stokes-Rockingham-Caswell-Yadkin-Patrick-Franklin-Bedford-
Henry-Pittsylvania-Campbell-Appomattox-Halifax-Charlotte-
250 PM EDT Sun Jul 31 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Scattered to numerous thunderstorms this afternoon and evening will
bring heavy rainfall. A few could become severe, with the potential
for strong winds and isolated tornadoes. Localized flooding is also
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms Monday could bring heavy rainfall with isolated and
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather by
calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov
or online at www.weather.gov/rnk.

In the hours before

Special weather statement, Jul 31, 5:42 PM EDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
542 PM EDT Sun Jul 31 2022

VAZ033-034-044-045-312215-
Franklin VA-Campbell VA-Bedford VA-Pittsylvania VA-
542 PM EDT Sun Jul 31 2022

...A strong thunderstorm will impact portions of southwestern
Campbell, northern Pittsylvania, south central Bedford and east
central Franklin Counties through 615 PM EDT...

At 541 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ajax, or near Penhook, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Altavista...
Hurt...
Gretna...
Penhook...
Leesville...
Smith Mountain Lake State Park...
and Pittsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Smith Mountain Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3693 7967 3711 7963 3714 7921 3699 7919
      3686 7924
TIME...MOT...LOC 2141Z 272DEG 15KT 3701 7954

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Jul 31, 6:13 PM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
613 PM EDT Sun Jul 31 2022

VAZ044-058-312245-
Halifax VA-Pittsylvania VA-
613 PM EDT Sun Jul 31 2022

...Strong thunderstorms will impact portions of northeastern
Pittsylvania and northwestern Halifax Counties through 645 PM EDT...

At 613 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gretna to near Chalk Level to near Dry
Fork. Movement was east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chatham...
Gretna...
Mt Airy...
Ingram...
Java...
Cody...
and Leda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3670 7913 3676 7951 3688 7941 3705 7943
      3706 7908 3705 7906 3704 7903 3686 7902
TIME...MOT...LOC 2213Z 273DEG 23KT 3701 7933 3688 7933 3678 7942

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Jul 31, 6:44 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
644 PM EDT Sun Jul 31 2022

VAZ022-034-312315-
Roanoke VA-Bedford VA-
644 PM EDT Sun Jul 31 2022

...A strong thunderstorm will impact portions of east central
Roanoke and west central Bedford Counties and the northeastern City
of Roanoke through 715 PM EDT...

At 644 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stewartsville, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke...
Vinton...
Stewartsville...
Goodview...
and Chamblissburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3732 7954 3715 7968 3716 7970 3715 7970
      3715 7971 3716 7971 3719 7972 3719 7976
      3720 7978 3723 7978 3721 7980 3723 7982
      3722 7983 3729 7994 3734 7989 3731 7985
      3735 7979 3737 7978
TIME...MOT...LOC 2244Z 293DEG 16KT 3729 7984

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Jul 31, 7:45 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
745 PM EDT Sun Jul 31 2022

VAZ058-059-010015-
Halifax VA-Charlotte VA-
745 PM EDT Sun Jul 31 2022

...A strong thunderstorm will impact portions of south central
Charlotte and southeastern Halifax Counties through 815 PM EDT...

At 745 PM EDT, Doppler radar was tracking a strong thunderstorm near
Scottsburg, or near South Boston, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
South Boston...
Scottsburg...
Hitesburg...
Staunton River State Park...
Dryburg...
and John H Kerr Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3664 7857 3664 7858 3669 7865 3669 7866
      3668 7870 3667 7870 3664 7871 3659 7871
      3656 7873 3659 7891 3677 7889 3677 7859
      3670 7865 3668 7862 3665 7857 3663 7855
TIME...MOT...LOC 2345Z 274DEG 17KT 3668 7880

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BMG
Local storm report, Jul 31, 8:55 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
855 PM EDT SUN JUL 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND DMG     4 SSW SCOTTSBURG        36.71N 78.82W
07/31/2022                   HALIFAX            VA   911 CALL CENTER

            THUNDERSTORM WINDS BLEW DOWN MULTIPLE TREES
            NEAR THE INTERSECTION OF WOLF TRAP ROAD AND
            NORTH NICHOLS FERRY TRAIL.

&&

PW
Local storm report, Jul 31, 8:58 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 PM EDT SUN JUL 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     LIGHTNING        SOUTH BOSTON            36.70N 78.90W
07/31/2022                   HALIFAX            VA   911 CALL CENTER

            LIGHTNING STRUCK A TREE AND SET IT ON FIRE
            ALONG THE 1200 BLOCK OF FENTON STREET.

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:04 PM EDTAreal Flood AdvisoryRNKBedford, Campbell, City of Lynchburg21 min
Jul 31, 9:51 PM EDTSpecial Weather StatementRNKAppomattox, Charlotte39 min
Aug 1, 3:08 PM EDTSpecial Weather StatementRNKAppomattox, Campbell37 min
Aug 1, 3:44 PM EDTSpecial Weather StatementRNKCharlotte46 min

Nearby

Flash Flood Warnings in Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.